| Model Number |
ZCU600 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Impairment (2138)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between 11/23/2021-9/26/2022.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).The iol was explanted in a secondary surgical procedure due to unexpected post-operative (op) refraction and replaced with another johnson & johnson lens, model, zcu600 16.0 diopter.There was no incision enlargement, no vitrectomy, no procedure delay, and no medication was prescribed, however, suture(s) were required.Patient outcome post-procedure was reported as fully recovered.No further information is available.
Additional Manufacturer Narrative
Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes, section d-9: date returned to manufacturer: 03-nov-2022, section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed and the lens was observed to be cut in half, which is consistent with a lens that has been explanted.The haptic was also damaged.The lens was cleaned and inspected, and no issues that could contribute to the complaint issue were observed.Complaint issue "hs-unexpected postop refraction" was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: in further review of the file, it was determined the reported event is not reportable as replacement lens is the same model but different diopter size, 16.0.Thus, indicating that the reported issue is most likely due a lens selection issue (07 diopter difference) and not a product quality issue.Reported suture(s) was not intended to preclude permanent damage or injury.Therefore, the event is no longer considered reportable and no further information will be provided under this manufacturer report number: 3012236936-2022-02552.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.